Dangers of Oxycodone
As one of the most abused prescription medications in America, Oxycodone has made a name for itself as a highly addictive and dangerous substance. Oxycodone can be considered dangerous for a number of reasons. First of all, this medication is an opiate, meaning that it is derived from the same plant that opium and heroin are derived from. Because it is an opiate, it has tolerance building properties. Drug tolerance occurs when a patient has to take more and more of a substance to feel the same effect that they felt before. This can be very dangerous because of overuse, misuse and abuse, which may not even be intentional.
Overuse, abuse and misuse can lead a patient into an overdose, causing severe health risk. Overdose symptoms are serious, and can sometimes cause death. These symptoms include profuse sweating, tremors, extreme sleepiness, unconsciousness, itchy skin, and small pupils, just to name a few. However, the most dangerous symptom of Oxycodone overdose is slowed or stopped breathing. If you or a loved one experience any of these symptoms, be aware that this effect can be life threatening and should be treated as serious. It is recommended that you go to the hospital if you are experiencing any of these very dangerous symptoms of Oxycodone overdose.
Oxycodone Withdrawal Symptoms
In addition to the tolerance building attributes, Oxycodone can also cause patients to become physically dependent on it. Dependence occurs when the body begins to feel as if it needs the medication to function normally. Once a patient is dependent, they will need the substance in order to stop the symptoms of withdrawal. Oxycodone withdrawal symptoms can be experienced in a mere 6-8 hours after taking your last dose and the effects can last up to a week. These symptoms of withdrawal can be very painful and uncomfortable, to say the least, and they can include any combination of a number of conditions.
The most common Oxycodone withdrawal symptoms are diarrhea, abdominal cramps, vomiting, tremors, intense pain throughout the body, sweating profusely, sleeplessness, body chills and aches, increased heart rate, agitation, paranoia, anxiety and depression. These symptoms can range in severity from mild to severe, or you may not experience them at all. Most people will experience a variety of these symptoms, but not all of them. Because it is impossible to know how or which withdrawal symptoms are going to affect you, it is vital that you do not detox alone at home. There are medical detox facilities all across the country that can help you detoxify safely and comfortably.